MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 4X24IN 8-0 D/A BV130-5 EP; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 4X24IN 8-0 D/A BV130-5 EP; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number EPM8732
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained via: from the circulating nurse in the room: during the procedure for dr.(b)(6)l, in which by verbal account from surgical technologists, several 8-0 prolenes broke easily when in use and additional sutures were given to the physician with the same outcome.No particular delay occurred other than moments between the surgical technologist passing an additional suture to the physician when said suture broke.No unexpected outcomes or complications occurred other than moments of time of minimal account to replace suture to physician.There was no known change in patient's outcome post operatively due to this situation, although this type of information would not be immediately available as surgical personnel are not involved in post operative care after patient is delivered to the appropriate floor of facility.In this case, that would be cvicu.As 8-0 prolene comes in a multi pack, there was possibly only one additional pack opened.As suture is broken on the field of work, no product return occurred.The situation was not clear to myself, as circulator, until later in the procedure, as the discussion of such occurred later after the fact.Opening an additional suture package to the sterile field is a common occurrence as need requires, and was not unusual in and of itself.Further and/or more detailed information may be obtained from the surgical technologists, however, to my knowledge all broken suture and packages thereof were discarded during the procedure.
 
Event or Problem Description
It was reported that a patient underwent an anastomosis procedure in 2024 and suture was used.During the procedure, it was reported by sales rep by surgeon that multiple prolene strands broke or feel apart as he was doing an anastomosis.He used a different suture to complete the procedure.There was no patient consequences reported.Surgical delay unknown.One device returning.No adverse patient consequences were reported.Additional information was requested.

Brand Name
PRLNE BLU 4X24IN 8-0 D/A BV130-5 EP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
*   00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20694593
Report Number2210968-2024-12067
Device Sequence Number17072313
Product Code GAW
UDI-Device Identifier10705031218963
UDI-Public(01)10705031218963(17)290531(10)101QKB
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEPM8732
Device Lot Number101QKB
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2024
Initial Report FDA Received Date11/15/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown